MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RW W/4L RESERVOIR; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION STERILE NX19RW W/4L RESERVOIR; BLOOD GAS OXYGENATOR
Model Number 3CX*NX19RW
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, about 40 minutes on pump, there was a plasma leak.The procedure was for aortic valve replacement and ascending graft conduit, reimplantation of coronary artery ostia on graft conduit.The patients bsa was 2.62.Blood flow was 6.15 lpm and the temperature was 32c.There were no issues with gas exchange performance and did not have to change out oxygenator.Foaming was significant and associated with very small blood loss.No known impact or consequence to patient.Product was not changed out.Procedure was completed successfully with negligible amount of blood loss.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations ¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on june 4, 2021.Upon further investigation of the reported event, the following information is new and/or changed: h3 (device evaluation anticipated by manufacturer - a second follow-up will be submitted upon completion of the investigation and/or submission of new information, thus tcvs references conclusions code 11.) all available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations.Upon further investigation of the reported event, the following information is new and/or changed: h6 (identification of evaluation codes 10, 3331, 4210, 4315).Type of investigation #1: 10 - testing of actual/suspected device.Type of investigation #2: 3331 - analysis of production records.Investigation findings: 4210 - leakage/seal.Investigation conclusions: 4315 - cause not established.Significant evaluation of complaint samples has been conducted to determine the potential cause of the reported events.Multiple laboratory tests and evaluations including endurance testing, product dissection, sem analysis and review of perfusion records has been conducted and has been unsuccessful in determining the cause of this event.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.

Brand Name
STERILE NX19RW W/4L RESERVOIR
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
MDR Report Key11939912
Report Number1124841-2021-00132
Device Sequence Number4357346
Product Code DTZ
UDI-Device Identifier00699753450875
UDI-Public(01)00699753450875
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K180950
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number3CX*NX19RW
Device Catalogue NumberN/A
Device Lot NumberZC08
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/29/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer06/29/2021
07/20/2021
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date07/16/2021
07/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age52 YR